Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 14, 2008, 10:04 PM CDT for Mahnomen County, Norman County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2008, 10:04 PM CDT (03:04 UTC)
- Expired
- Jul 14, 2008, 11:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Mahnomen County, MN, Norman County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 150304 SVRFGF MNC087-107-150400- /O.NEW.KFGF.SV.W.0152.080715T0304Z-080715T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1004 PM CDT MON JUL 14 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHNOMEN COUNTY IN NORTHWEST MINNESOTA... EASTERN NORMAN COUNTY IN NORTHWEST MINNESOTA... * UNTIL 1100 PM CDT * AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES NORTHWEST OF TWIN VALLEY...OR 36 MILES NORTHEAST OF FARGO...MOVING TO THE EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 6 MILES SOUTH OF GARY AT 1010 PM CDT... TWIN VALLEY AT 1015 PM CDT... 6 MILES SOUTH OF WAUKON AT 1025 PM CDT... FAITH AT 1030 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4749 9557 4716 9557 4716 9652 4749 9648 TIME...MOT...LOC 0304Z 275DEG 26KT 4730 9636 $$ BRAMER
3 follow-up statements
000 WWUS53 KFGF 150326 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1026 PM CDT MON JUL 14 2008 MNC087-107-150400- /O.CON.KFGF.SV.W.0152.000000T0000Z-080715T0400Z/ NORMAN MN-MAHNOMEN MN- 1025 PM CDT MON JUL 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR MAHNOMEN AND EASTERN NORMAN COUNTIES... AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES EAST OF ADA...OR 37 MILES NORTHEAST OF FARGO...MOVING TO THE EAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF TWIN VALLEY MOVING TOWARD WAUBUN. * THE SEVERE THUNDERSTORM WILL BE NEAR... TWIN VALLEY BY 1030 PM CDT... FAITH AND WAUKON BY 1035 PM CDT... MAHNOMEN BY 1040 PM CDT... WAUBUN BY 1045 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4749 9557 4716 9557 4716 9652 4749 9648 TIME...MOT...LOC 0325Z 282DEG 49KT 4732 9632 $$ BRAMER
000 WWUS53 KFGF 150342 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1042 PM CDT MON JUL 14 2008 MNC087-107-150400- /O.CON.KFGF.SV.W.0152.000000T0000Z-080715T0400Z/ NORMAN MN-MAHNOMEN MN- 1042 PM CDT MON JUL 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR MAHNOMEN AND EASTERN NORMAN COUNTIES... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 2 MILES EAST OF TWIN VALLEY...OR 35 MILES NORTHWEST OF DETROIT LAKES...MOVING TO THE EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLOM AND 9 MILES SOUTHWEST OF MAHNOMEN BY 1050 PM CDT... WAUBUN BY 1055 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4749 9557 4716 9557 4716 9652 4749 9648 TIME...MOT...LOC 0342Z 292DEG 36KT 4724 9618 $$ BRAMER
000 WWUS53 KFGF 150356 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1056 PM CDT MON JUL 14 2008 MNC087-107-150406- /O.EXP.KFGF.SV.W.0152.000000T0000Z-080715T0400Z/ NORMAN MN-MAHNOMEN MN- 1056 PM CDT MON JUL 14 2008 ...THE SEVERE THUNDERSTORM WARNING FOR MAHNOMEN AND EASTERN NORMAN COUNTIES WILL EXPIRE AT 1100 PM CDT... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 4 MILES WEST OF WAUBUN...OR 27 MILES NORTH OF DETROIT LAKES...MOVING TO THE EAST AT 35 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4749 9557 4716 9557 4716 9652 4749 9648 TIME...MOT...LOC 0356Z 292DEG 36KT 4718 9599 $$ BRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:01 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 14, 9:01 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 901 PM CDT MON JUL 14 2008 .DISCUSSION... FORECAST CONCERN THIS EVENING IS SEVERE THUNDERSTORM POTENTIAL IN THE EASTERN FORECAST AREA. 01Z OBSERVATIONS AND KMVX RADAR TRENDS ARE SHOWING SLOW SOUTHWARD PROGRESSION OF SURFACE COLD FRONT. SURFACE CONVERGENCE ALONG THE ADVANCING FRONT HAS BEEN THE LOW LEVEL FORCING MECHANISM TO GENERATE THIS ACTIVITY. 0-6 KM SHEAR OF APPROXIMATELY 35 TO 40 KNOTS IS JUST ABOVE SEVERE CRITERIA. MLCAPE VALUES OF AROUND 1500 J/KG SHOULD DIMINISH SOMEWHAT WITH THE APPROACHING SUNSET. THUS...THUNDERSTORM SEVERITY SHOULD SLOWLY CONTINUE TO DIMINISH THROUGH THE REMAINDER OF THE EVENING AS THE BOUNDARY LAYER BEGINS TO STABILIZE. OTHERWISE...REMAINDER OF FORECAST GRIDS APPEAR TO BE IN GOOD SHAPE. THUS...NO OTHER CHANGES TO THE FORECAST ARE ANTICIPATED. && .AVIATION... THUNDERSTORM POTENTIAL FOR KBJI EXIST UNTIL 03Z AS SURFACE COLD FRONT MOVES THROUGH AREA. OTHER AIRPORT SITES SHOULD CONTINUE WITH VFR CONDITIONS THROUGH 18Z TUESDAY. WINDS FOR ALL AIRPORTS SHOULD BECOME LIGHT AND VARIABLE AFTER SUNSET. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ACROSS THE FORECAST AREA AFTER 20Z TUESDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...SEVERE THUNDERSTORM WATCH 691 UNTIL 1 AM CDT TUESDAY FOR NORTH CENTRAL MINNESOTA. && BRAMER
Hazardous weather outlook, Jul 14, 6:41 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT MON JUL 14 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 641 AM CDT MON JUL 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FROM TUESDAY NIGHT INTO FRIDAY AND AGAIN ON SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
In the hours before
Local storm report, Jul 14, 7:58 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
758 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 SW SHOOKS 47.85N 94.47W
07/14/2008 E1.00 INCH BELTRAMI MN PUBLIC
&&
G2Local storm report, Jul 14, 9:29 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
929 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL KELLIHER 47.94N 94.45W
07/14/2008 E1.00 INCH BELTRAMI MN TRAINED SPOTTER
&&
G2Local storm report, Jul 14, 9:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
953 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TORNADO 1 E BLACKDUCK 47.73N 94.53W
07/14/2008 BELTRAMI MN LAW ENFORCEMENT
&&
G2The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:13 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 32 min |
| Jul 14, 8:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 66 min |
| Jul 14, 8:49 PM CDT | Tornado Warning | FGF | Beltrami | 56 min |
| Jul 14, 9:09 PM CDT | Tornado Warning | FGF | Beltrami | 66 min |
| Jul 14, 9:24 PM CDT | Tornado Warning | FGF | Beltrami | 66 min |
| Jul 14, 9:44 PM CDT | Tornado Warning | FGF | Beltrami | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.